Aa
Aa
A
A
A
Close
Avatar universal

Hashimoto's thyroiditis in a 15 yr old

My son is 15 and has hashimoto's thyroiditis. He has had lots of head hair loss and his doctor put him on Synthorid 100mcg for 3 wks when we took him to a pediatric endocrinologist. She rechecked his blood and discovered Hashimoto and changed the meds to levothyroxine 0.88mcg. He was feeling ok with the synthroid and now after 4 days of the levothyroxine he feels extremely exhausted and feels as if he is hallucinating (sp) during the day on several occasions. Bad dreams too. Any suggestions. He cannot even go to school today he is so tired.
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I agree- my endoc said never take generic thyroid medicine.  
Helpful - 0
499534 tn?1328704178
Ask the Dr to change him back to Synthroid...some people do better on synthroid than levothyroxine and vice versa. Stay away from the generic medicines. Did the dr run thyroid panel before changing dosage? It takes at least 6 weeks for med to level out, and thyroid labs should be done every 6 weeks until optimum levels are reached and held. Hashimoto's can be a rough ride for some.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.